Arkansas, 2008Winter Storm in Arkansas, March 3 to 4, 2008
March 3 to 4, 2008 · NWS TSA · 3 events in 3 counties and zones
A strong upper level storm system tracked across the Southern Plains resulting in widespread precipitation north of a cold front. The precipitation changed to snow during the evening of the 3rd across northwestern Arkansas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system tracked across the Southern Plains resulting in widespread precipitation north of a cold front. The precipitation changed to snow during the evening of the 3rd across northwestern Arkansas. The snowfall was heavy at times and resulted in four to six inches over several counties before it ended.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 3, 9:00 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 3, 9:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST MON MAR 3 2008
.DISCUSSION...
LOW LEVELS STARTING TO SATURATE ACROSS SOUTHEAST OKLAHOMA AS
PRECIPITATION CONTINUES TO FALL THROUGH DRY LAYER WITH INCREASING
DEWPOINTS. UPPER LOW...CURRENTLY LOCATED OVER NORTH CENTRAL TEXAS
WILL CONTINUE TO MOVE EAST NORTHEAST OVERNIGHT WITH BAND OF HEAVY
SNOW LIKELY ACROSS PORTIONS OF FAR SOUTHEAST OKLAHOMA/NORTHWEST
ARKANSAS. LATEST 00Z NAM CONTINUES TO SHIFT THE HEAVIER SNOW AMOUNTS
SLIGHTLY SOUTHWARD AND THIS IS IN LINE WITH LATEST RADAR/SATELLITE
TRENDS. STILL EXPECT NARROW BAND OF 6 TO 8 INCH SNOWFALL
ACCUMULATIONS OVERNIGHT ACROSS FAR SOUTHEASTERN ZONES. WILL LEAVE
ADVISORY/WARNING CONFIGURATION THE SAME ON THE EVENING UPDATE.
RAISED SNOWFALL AMOUNTS A LITTLE ACROSS PUSHMATAHA/CHOCTAW COUNTIES
AND IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS GIVEN THE PROJECTED 700 MB LOW TRACK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR OKZ049-OKZ053-OKZ063-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
WINTER WEATHER ADVISORY UNTIL 6 AM TUESDAY FOR OKZ057-OKZ058-
OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067.
AR...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...12Hazardous weather outlook, Mar 3, 12:47 PM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CST MON MAR 3 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1247 PM CST MON MAR 3 2008
..SIGNIFICANT SNOWFALL EXPECTED THIS EVENING AND OVERNIGHT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS
ONSET...THIS EVENING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THE HEAVIER RAIN THAT PROMPTED THE FLASH FLOOD WARNINGS HAS
PUSHED OFF TO THE EAST...HOWEVER RUNOFF FROM THE HEAVIER RAINS MAY
CONTINUE MAKE SOME LOW WATER CROSSINGS IMPASSABLE THIS AFTERNOON.
COLDER AIR WILL CONTINUE TO FILTER SLOWLY SOUTH ACROSS THE
REGION THIS AFTERNOON. PRECIPITATION THATS CURRENTLY LIQUID
MAY BEGIN TO MIX WITH SLEET AN POSSIBLY SOME FREEZING RAIN BEFORE
TRANSITIONING TO SNOW DURING THE AFTERNOON ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. WARM GROUND CONDITIONS SHOULD
LIMIT ICE ACCUMULATIONS TO MAINLY ELEVATED SURFACES. ISOLATED WIND
GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON.
THE MORE SIGNIFICANT WINTER THREAT WILL ARRIVE BY THIS EVENING AND
OVERNIGHT. A STRONG UPPER LEVEL SYSTEM CURRENTLY DIGGING ACROSS
EASTERN NEW MEXICO AND WESTERN TEXAS WILL BEGIN TO LIFT NORTHEAST
AND TRACK ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THIS
FORECASTED TRACK FAVORS A BAND OF LOCALLY HEAVY SNOWFALL TO SET UP
ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS
TIME...A 4 TO 6 INCH SWATH OF SNOW APPEARS POSSIBLE...GENERALLY
FROM PITTSBURG COUNTY EXTENDING EAST NORTHEAST THROUGH SEBASTIAN
COUNTY... THEN FURTHER NORTHEAST ACROSS CARROLL COUNTY IN
NORTHWEST ARKANSAS. SNOWFALL AMOUNTS FARTHER SOUTH...INCLUDING FAR
SOUTHEAST OKLAHOMA APPEAR FAR LESS LIKELY AT THIS TIME. THIS AREA
WILL BE PLACED IN A WINTER WEATHER ADVISORY WHICH WILL BE
EFFECTIVE THIS EVENING. ADDITIONALLY...A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FOR AREAS ROUGHLY ALONG AND NORTHWEST OF
OKMULGEE TO MIAMI. NOWATA...WASHINGTON ...OSAGE AND PAWNEE
COUNTIES REMAIN EXCLUDED AS THESE AREAS WILL SEE LIMITED EFFECTS
FROM THIS UPPER SYSTEM.
PLEASE REFER TO THE LATEST SUITE OF WINTER WEATHER
PRODUCTS...OKCWSWTSA...FOR DETAILED INFORMATION.
THE TRACK OF THE UPPER LOW REMAINS UNCERTAIN AT THIS TIME...AND
SNOWFALL FORECASTS WILL BE REFINED AS WARRANTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.
PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN
TULSA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
LINGERING LIGHT SNOW WILL BE POSSIBLE OVER FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EARLY TUESDAY MORNING. ONLY MINOR ACCUMULATIONS
ARE EXPECTED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 3, 4:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD MC CURTAIN 35.15N 94.97W
03/03/2008 HASKELL OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER ACROSS SOUTHEAST
PART OF THE COUNTY.
0700 AM FLASH FLOOD WILBURTON 34.92N 95.31W
03/03/2008 LATIMER OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN THE NORTHERN PART OF THE COUNTY.
0700 AM FLASH FLOOD PANAMA 35.17N 94.67W
03/03/2008 LE FLORE OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED AROUND THE NORTH PART OF THE COUNTY
DUE TO HIGH WATER.
0700 AM FLASH FLOOD 8 S STILWELL 35.70N 94.63W
03/03/2008 ADAIR OK LAW ENFORCEMENT
SECONDARY ROADS FLOODED.
0700 AM FLASH FLOOD MULDROW 35.41N 94.60W
03/03/2008 SEQUOYAH OK LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER IN THE CITY OF
MULDROW.
1045 AM FLASH FLOOD FORT SMITH 35.39N 94.40W
03/03/2008 SEBASTIAN AR LAW ENFORCEMENT
SEVERAL ROADS IN THE CITY FLOODED OR CLOSED DUE TO HIGH
WATER.
1045 AM FLASH FLOOD LEQUIRE 35.10N 95.11W
03/03/2008 HASKELL OK PUBLIC
SEVERAL SECONDARY ROADS FLOODED.
1045 AM FLASH FLOOD RED OAK 34.95N 95.08W
03/03/2008 LATIMER OK POST OFFICE
SEVERAL ROADS CLOSED AROUND RED OAK DUE TO HIGH WATER.
1045 AM FLOOD POTEAU 35.05N 94.62W
03/03/2008 LE FLORE OK LAW ENFORCEMENT
NUMEROUS COUNTY ROADS CLOSED DUE TO HIGH WATER REPORTED
BY LE FLORE COUNTY SHERIFFS OFFICE.
1045 AM FLASH FLOOD 8 S STILWELL 35.70N 94.63W
03/03/2008 ADAIR OK LAW ENFORCEMENT
SECONDARY ROADS FLOODED.
1045 AM FLASH FLOOD 2 W CHARLESTON 35.30N 94.07W
03/03/2008 FRANKLIN AR PUBLIC
SEVERAL SECONDARY ROADS FLOODED.
1045 AM FLASH FLOOD 4 N MULDROW 35.46N 94.60W
03/03/2008 SEQUOYAH OK LAW ENFORCEMENT
SEVERAL SECONDARY ROADS FLOODED.
0800 AM FLASH FLOOD CROWDER 35.12N 95.67W
03/03/2008 PITTSBURG OK PUBLIC
WATER IN A FEW BUILDINGS...INCLUDING THE SCHOOL.
&&
RBDLocal storm report, Mar 3, 5:47 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD SILOAM SPRINGS 36.19N 94.54W
03/03/2008 BENTON AR LAW ENFORCEMENT
A FEW SECONDARY ROADS CLOSED DUE TO HIGH WATER IN THE
SOUTHWEST PART OF COUNTY.
0900 AM FLASH FLOOD 2 N ALBION 34.69N 95.10W
03/03/2008 LATIMER OK PUBLIC
WATER OVER A FEW SECONDARY ROADS.
0945 AM FLASH FLOOD HINDSVILLE 36.14N 93.86W
03/03/2008 MADISON AR PUBLIC
WATER OVER A FEW SECONDARY ROADS.
0945 AM FLASH FLOOD BERRYVILLE 36.36N 93.57W
03/03/2008 CARROLL AR LAW ENFORCEMENT
NUMEROUS ROADS CLOSED ACROSS THE COUNTY DUE TO HIGH
WATER.
0945 AM FLASH FLOOD ELKINS 36.00N 94.01W
03/03/2008 WASHINGTON AR LAW ENFORCEMENT
ROAD CLOSED DUE TO HIGH WATER.
&&
RBDWinter Storm, Benton
- When
- March 3, 9:00 PM CST to March 4, 4:00 AM CST
- Where
- Benton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Four to six inches of snow fell across northern Benton County.
Winter Storm, Carroll
- When
- March 3, 9:00 PM CST to March 4, 5:00 AM CST
- Where
- Carroll forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.341, -93.538 (the zone’s center; the record gives no point)
Four to six inches of snow fell across northern Carroll County.
Winter Storm, Sebastian
- When
- March 4, 1:00 AM CST to 5:00 AM CST
- Where
- Sebastian forecast zone
- Reported by
- Emergency Manager
Four to six inches of snow fell across southern Sebastian County.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88590, 88591, 88601.